Colorado, 2005

Hail and Damaging Winds in Colorado, June 25, 2005

June 25, 2005 · NWS BOU · 4 events in 4 counties and zones

2 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 25, 1:20 AM MST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 25, 1:20 AM MST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
220 AM MDT SAT JUN 25 2005

.SHORT TERM...QUITE A BIT OF MID LEVEL MOISTURE WILL CONTINUE TO
MOVE ACROSS THE AREA THRU TONIGHT IN SW FLOW ALOFT.  THIS MOISTURE
COMBINED WITH FAVORABLE LAPSE RATES WILL GENERATE SCT TSTMS IN MOST
AREA LATER THIS AFTN INTO EVENING HOURS.  SFC BASED CAPES WILL RANGE
FROM 1500 TO 2500 J/KG OVER NERN CO BY AFTN AND WITH FAVORABLE SHEAR
WILL LIKELY SEE A FEW SVR STORMS WITH LARGE HAIL BEING THE MAIN
THREAT.  MEANWHILE PRECIPITABLE WATER VALUES WILL BE AROUND AN INCH
SO COULD SEE SOME HEAVY RAINS AS WELL IN SOME LOCATIONS.  HI TEMPS
TODAY MAY BE A FEW DEGREES WARMER THAN YESTERDAY WITH READINGS
MAINLY IN THE MID 80S TO AROUND 90 ACROSS NERN CO.  FOR TONIGHT
TSTMS WILL LINGER OVER THE NERN PLAINS DURING THE EVENING HOURS BUT
SHOULD END AROUND MIDNIGHT.

.LONG TERM...ON SUNDAY...THE UPPER RIDGE WILL REMAIN OVER THE SRN
PLAINS WITH A UPPER TROF OVER THE WEST COAST.  THE END RESULT IS A
CONTINUED SWLY FLOW OVR COLORADO.  THE NAM HAS THE LOW LEVEL THETA-E
RIDGE ALONG THE KANSAS BORDER...WITH A SLY SFC WNDS IN THE AFTN.
THIS MAY STILL ALLOW FOR A CONTINUED CHC OF THE DENVER CYCLONE IN
THE AFTN.  FCST CAPES ON SUNDAY AFTN GENERALLY RANGE FROM 950-1300
J/KG...WITH A FAIRLY UNIFORM SWLY FLOW OVR THE AREA SO SHEAR MAY NOT
BE AS MUCH OF AN ISSUE.  ON MONDAY...THE FLOW ALOFT BECOMES A BIT
MORE WLY AS DOES THE WINDS AT THE SFC.  AS A RESULT THE POTENTIAL
FOR THUNDERSTORMS IN THE AFTN AND EVENING WILL LESSEN AS
WELL...ESPIECIALLY ALONG THE URBAN CORRIDOR.  THE LOW LEVEL THETA-E
RDG IS PROGGED TO BE ALONG THE ERN BORDER.  THIS WILL ALLOW FOR THE
BEST POTENTIAL FOR THUNDERSTORMS TO BE IN THE AREA DURING THE LATE
AFTN AND EVENING HOURS.  SLGT CHC ON MONDAY IN THE GRIDS LOOKS FINE
AT THIS POINT.  WILL LEAVE THE RMNDR OF THE FCST AS IS.

&&

.BOU...NONE.

&&

RPK/COOPER
Hazardous weather outlook, Jun 24, 10:05 AM MST, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1105 AM MDT FRI JUN 24 2005

COZ030>051-251200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1105 AM MDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
THE HIGH COUNTRY...THEN MOVE ACROSS THE URBAN CORRIDOR DURING THE
EARLY AFTERNOON AND SPREAD FURTHER EAST THEREAFTER.  A FEW STORMS
WILL LINGER INTO THE LATE NIGHT HOURS ON THE FAR NORTHEAST PLAINS.

THE THREAT OF SEVERE WEATHER IS A BIT HIGHER ON THE PLAINS TODAY
THAN YESTERDAY AS INSTABILITY...MOISTURE AND VERTICAL WIND SHEAR
HAVE ALL INCREASED FROM WHAT WAS AVAILABLE ON THURSDAY. LARGE HAIL
AND STRONG WIND GUSTS WILL BE THE MAIN THREATS. BRIEF HEAVY RAINS
ARE ALSO POSSIBLE WHICH COULD CREATE LOCALIZED FLOODING PROBLEMS.

WEAK UPSLOPE FLOW AT THE SURFACE AND A MINOR DISTURBANCE ALOFT WILL
CREATE THE FAVORABLE CONDITIONS FOR THE STRONG AFTERNOON CONVECTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGH SUNDAY.  ENOUGH INSTABILITY AND WIND SHEAR WILL EXIST IN THE
ATMOSPHERE TO SUPPORT MORE SEVERE THUNDERSTORMS ACROSS THE FRONT
RANGE METRO AREAS AND EASTERN PLAINS...WITH LARGE HAIL AND HEAVY
RAINFALL BEING THE PRIMARY THREATS.

THE ATMOSPHERE IS THEN EXPECTED TO DRY SOMEWHAT EARLY NEXT WEEK.
THIS SHOULD REDUCE THE THREAT OF THUNDERSTORMS AND ANY SEVERE
WEATHER ESPECIALLY BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

D-L/DBB

In the hours before

Local storm report, Jun 24, 9:46 PM MST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1046 PM MDT FRI JUN 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             3 E HILLROSE            40.32N 103.46W
06/24/2005  0.75 INCH        WASHINGTON         CO   TRAINED SPOTTER

0647 PM     HAIL             10 SSW SEDGWICK         40.80N 102.60W
06/24/2005  1.50 INCH        SEDGWICK           CO   TRAINED SPOTTER

0610 PM     HAIL             5 WSW HAXTUN            40.61N 102.72W
06/24/2005  0.75 INCH        LOGAN              CO   TRAINED SPOTTER

0609 PM     HAIL             10 S FLEMING            40.54N 102.84W
06/24/2005  1.00 INCH        LOGAN              CO   TRAINED SPOTTER

0544 PM     HAIL             3 SSW ST PETERSBURG     40.51N 102.84W
06/24/2005  1.00 INCH        LOGAN              CO   TRAINED SPOTTER

            HAIL 2.5 INCHES DEEP AND 1.20 INCHES RAIN IN 20 MINUTES

0524 PM     HAIL             3 SSW ST PETERSBURG     40.51N 102.84W
06/24/2005  0.75 INCH        LOGAN              CO   TRAINED SPOTTER

0506 PM     HAIL             WATTENBURG              40.02N 104.80W
06/24/2005  0.75 INCH        WELD               CO   TRAINED SPOTTER

0445 PM     HAIL             3 NNE NORTHGLENN        39.95N 104.96W
06/24/2005  0.75 INCH        ADAMS              CO   TRAINED SPOTTER

0445 PM     HAIL             3 NE THORNTON           39.92N 104.92W
06/24/2005  0.88 INCH        ADAMS              CO   TRAINED SPOTTER

0442 PM     HAIL             2 NE THORNTON           39.91N 104.93W
06/24/2005  1.00 INCH        ADAMS              CO   TRAINED SPOTTER

0438 PM     HAIL             3 NE THORNTON           39.92N 104.92W
06/24/2005  0.75 INCH        ADAMS              CO   TRAINED SPOTTER

0316 PM     HAIL             3 S CASTLE ROCK         39.34N 104.85W
06/24/2005  0.88 INCH        DOUGLAS            CO   TRAINED SPOTTER

0315 PM     HAIL             5 E CASTLE ROCK         39.38N 104.76W
06/24/2005  1.00 INCH        DOUGLAS            CO   TRAINED SPOTTER

&&

JK
Special weather statement, Jun 24, 10:01 PM MST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1101 PM MDT FRI JUN 24 2005

COZ048-050-051-250531-
LOGAN COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1101 PM MDT FRI JUN 24 2005

SEVERE THUNDERSTORM WATCH NUMBER 520 THAT WAS IN EFFECT FOR
LOGAN...SEDGWICK...AND PHILLIPS COUNTIES UNTIL 11 PM MDT HAS EXPIRED.

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT HOWEVER THE THREAT
OF WIDESPREAD SEVERE HAS DIMINSHED.

RPK
Local storm report, Jun 24, 11:07 PM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1207 AM MDT SAT JUN 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             3 WSW PAWNEE PASS       40.61N 103.53W
06/24/2005  0.75 INCH        LOGAN              CO   TRAINED SPOTTER

1038 PM     HAIL             3 E HILLROSE            40.32N 103.46W
06/24/2005  0.75 INCH        WASHINGTON         CO   TRAINED SPOTTER

0647 PM     HAIL             10 SSW SEDGWICK         40.80N 102.60W
06/24/2005  1.50 INCH        SEDGWICK           CO   TRAINED SPOTTER

0610 PM     HAIL             5 WSW HAXTUN            40.61N 102.72W
06/24/2005  0.75 INCH        LOGAN              CO   TRAINED SPOTTER

0609 PM     HAIL             10 S FLEMING            40.54N 102.84W
06/24/2005  1.00 INCH        LOGAN              CO   TRAINED SPOTTER

0544 PM     HAIL             3 SSW ST PETERSBURG     40.51N 102.84W
06/24/2005  1.00 INCH        LOGAN              CO   TRAINED SPOTTER

            HAIL 2.5 INCHES DEEP AND 1.20 INCHES RAIN IN 20 MINUTES

0524 PM     HAIL             3 SSW ST PETERSBURG     40.51N 102.84W
06/24/2005  0.75 INCH        LOGAN              CO   TRAINED SPOTTER

0506 PM     HAIL             WATTENBURG              40.02N 104.80W
06/24/2005  0.75 INCH        WELD               CO   TRAINED SPOTTER

0445 PM     HAIL             3 NNE NORTHGLENN        39.95N 104.96W
06/24/2005  0.75 INCH        ADAMS              CO   TRAINED SPOTTER

0445 PM     HAIL             3 NE THORNTON           39.92N 104.92W
06/24/2005  0.88 INCH        ADAMS              CO   TRAINED SPOTTER

0442 PM     HAIL             2 NE THORNTON           39.91N 104.93W
06/24/2005  1.00 INCH        ADAMS              CO   TRAINED SPOTTER

0438 PM     HAIL             3 NE THORNTON           39.92N 104.92W
06/24/2005  0.75 INCH        ADAMS              CO   TRAINED SPOTTER

0316 PM     HAIL             3 S CASTLE ROCK         39.34N 104.85W
06/24/2005  0.88 INCH        DOUGLAS            CO   TRAINED SPOTTER

0315 PM     HAIL             5 E CASTLE ROCK         39.38N 104.76W
06/24/2005  1.00 INCH        DOUGLAS            CO   TRAINED SPOTTER

&&

JK

The radar

The Denver radar (KFTG), 72 km away, was scanning. The volume nearest the first event began at 09:37 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 25, 2:40 AM MST
Where
Jefferson County, 12 mi NW of Golden
Measured
53 kt (61 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
39.867, -105.383

Hail, Adams

When
June 25, 3:15 PM MST
Where
Adams County, 18 mi NNE of Bennett
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.983, -104.300

Hail, Weld

When
June 25, 3:17 PM MST
Where
Weld County, 11 mi SSE of Roggen
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.017, -104.283

Thunderstorm Wind, Larimer

When
June 25, 7:02 PM MST
Where
Larimer County, 18 mi N of Ft Collins
Measured
52 kt (60 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
40.850, -105.083

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462460, 5462461, 5462462, 5462463.